Some consequences of perversity of vanishing cycles
Annales de l'Institut Fourier, Volume 54 (2004) no. 6, p. 1769-1792
For a holomorphic function on a complex manifold, we show that the vanishing cohomology of lower degree at a point is determined by that for the points near it, using the perversity of the vanishing cycle complex. We calculate this order of vanishing explicitly in the case the hypersurface has simple normal crossings outside the point. We also give some applications to the size of Jordan blocks for monodromy.
Pour une fonction holomorphe sur une variété lisse complexe, nous montrons que l'annulation de la cohomologie en bas degré en un point est déterminée par celle aux points voisins, via la perversité du complexe des cycles évanescents. Nous calculons explicitement cet ordre d'annulation lorsque les singularités voisines sont à croisements normaux. Nous en déduisons des résultats sur la taille des blocs de Jordan de la monodromie.
DOI : https://doi.org/10.5802/aif.2065
Classification:  14B05,  14D05,  14F17,  32S20,  32S25,  32S40,  32S55
Keywords: Milnor fibration, perverse sheaf, vanishing cycles
@article{AIF_2004__54_6_1769_0,
     author = {Dimca, Alexandru and Saito, Morihiko},
     title = {Some consequences of perversity of vanishing cycles},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {54},
     number = {6},
     year = {2004},
     pages = {1769-1792},
     doi = {10.5802/aif.2065},
     zbl = {1070.14011},
     mrnumber = {2134223},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2004__54_6_1769_0}
}
Dimca, Alexandru; Saito, Morihiko. Some consequences of perversity of vanishing cycles. Annales de l'Institut Fourier, Volume 54 (2004) no. 6, pp. 1769-1792. doi : 10.5802/aif.2065. http://www.numdam.org/item/AIF_2004__54_6_1769_0/

[1] D. Barlet Interaction de strates consécutives pour les cycles évanescents, Ann. Sci. École Norm. Sup. (4), Tome 24 (1991), pp. 401-505 | Numdam | MR 1123558 | Zbl 0772.32024

[2] A. Beilinson; J. Bernstein; P. Deligne Faisceaux pervers, Soc. Math. France, Paris, Astérisque, Tome 100 (1982) | MR 751966 | Zbl 0536.14011

[3] J.L. Brylinski Transformations canoniques, dualité projective, théorie de Lefschetz, transformations de Fourier et sommes trigonométriques, Géométrie et analyse microlocales (Astérisque) Tome 140-141 (1986), pp. 3-134 | Zbl 0624.32009

[4] N. Budur; M. Saito Multiplier ideals, V-filtration, and spectrum (e-print, math.AG/0305118) | Zbl 1086.14013

[5] D. Cohen; A. Suciu On Milnor fibrations of arrangements, J. London Math. Soc., Tome 51 (1995), pp. 105-119 | MR 1310725 | Zbl 0814.32007

[6] P. Deligne Théorie de Hodge I, Actes Congrès Intern. Math., Tome 1 (1970), pp. 425-430 | MR 441965 | Zbl 0219.14006

[6] P. Deligne Théorie de Hodge II, Publ. Math. IHES, Tome 40 (1971), pp. 5-57 | Numdam | MR 498551 | Zbl 0219.14007

[6] P. Deligne Théorie de Hodge III (ibid), Publ. Math. IHES, Tome 44 (1974), pp. 5-77 | Numdam | MR 498552 | Zbl 0237.14003

[7] P. Deligne Le formalisme des cycles évanescents, SGA7, Springer, Berlin (Lect. Notes in Math. 340) Tome Exposé XIII (1973), pp. 82-115 | Zbl 0266.14008

[7] P. Deligne Le formalisme des cycles évanescents, SGA7, Springer, Berlin (Lect. Notes in Math. 340) Tome Exposé XIV (1973), pp. 116-164 | Zbl 0266.14008

[8] A. Dimca Sheaves in Topology, Springer, Berlin, Universitext (2004) | MR 2050072 | Zbl 1043.14003

[9] A. Dimca; A. Libgober Local topology of reducible divisors (e-print, math.AG/0303215)

[10] A. Dimca; M. Saito Monodromy at infinity and the weights of cohomology, Compos. Math., Tome 138 (2003), pp. 55-71 | MR 2002954 | Zbl 1039.32037

[11] W. Fulton Intersection theory, Springer, Berlin (1984) | MR 732620 | Zbl 0541.14005

[12] M. Kashiwara Vanishing cycle sheaves and holonomic systems of differential equations, Algebraic geometry (Tokyo/Kyoto, 1982), Springer, Berlin (Lect. Notes in Math.) Tome 1016 (1983), pp. 134-142 | Zbl 0566.32022

[13] B. Malgrange Polynôme de Bernstein-Sato et cohomologie évanescente, Analysis and topology on singular spaces, II-III (Luminy, 1981) (Astérisque) Tome 101-102 (1983), pp. 243-267 | Zbl 0528.32007

[14] V. Navarro Aznar Sur la théorie de Hodge-Deligne, Inv. Math., Tome 90 (1987), pp. 11-76 | MR 906579 | Zbl 0639.14002

[15] P. Orlik; R. Randell The Milnor fiber of a generic arrangement, Ark. Mat., Tome 31 (1993), pp. 71-81 | MR 1230266 | Zbl 0807.32029

[16] M. Saito Modules de Hodge polarisables, Publ. RIMS, Kyoto Univ., Tome 24 (1988), pp. 849-995 | MR 1000123 | Zbl 0691.14007

[17] M. Saito Mixed Hodge Modules, Publ. RIMS, Kyoto Univ., Tome 26 (1990), pp. 221-333 | MR 1047415 | Zbl 0727.14004

[18] D. Siersma Variation mappings on singularities with a 1-dimensional critical locus, Topology, Tome 30 (1991), pp. 445-469 | MR 1113689 | Zbl 0746.32014

[19] D. Siersma; D. Siersma Et Al., Eds. The vanishing topology of non isolated singularities, New Developments in Singularity Theory, Kluwer Acad. Publishers (2001), pp. 447-472 | Zbl 1011.32021

[20] J.H.M. Steenbrink; Alphen And Rijn Mixed Hodge structure on the vanishing cohomology, Real and Complex Singularities (Proc. Nordic Summer School, Oslo, 1976), Sijthoff \& Noordhoff (1977), pp. 525-563 | Zbl 0373.14007